Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 158, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 29, 2005, 4:46 PM EDT for Chesterfield County, South Carolina. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2005, 4:46 PM EDT (20:46 UTC)
- Expired
- Jul 29, 2005, 5:15 PM EDT
- In force
- 29 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Chesterfield County, SC
The radar
The Columbia radar (KCAE), 110 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 5:00 PM EDT | TSTM WND DMG | Pageland, SC | LYNCHES RIVER ELECTRIC COOPERATIVE REPORTED THUNDERSTORM WINDS KNOCKED TREES DOWN ON POWER LINES CAUSING POWER OUTAGES JUST NORTH OF TOWN OF PAGELAND AT 5 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 292047
SVRCAE
SCC025-292115-
/O.NEW.KCAE.SV.W.0158.050729T2046Z-050729T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
446 PM EDT FRI JUL 29 2005
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 515 PM EDT
* AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PAGELAND...OR ABOUT 16 MILES SOUTHEAST OF MONROE...THE STORM WAS
NEARLY STATIONARY.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 8 0 0,
7 7 5, 7 1 9 9.
LAT...LON 3479 8055 3465 8040 3475 8032 3481 8034
3482 8047
$$
AWPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:36 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 29, 2:36 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 236 PM EDT FRI JUL 29 2005 .SHORT TERM (TONIGHT THROUGH MONDAY)... SATELLITE SHOWING BROAD AREA OF CLOUDIENSS FROM NORTHERN GA NORTHEASTWARD ACROSS THE WESTERN CAROLINAS...WITH LITTLE NOTED PAST FEW HOURS. A LARGE CLEAR AREA ACROSS THE CWA THIS MORNING WILL ALLOW AIRMASS TO BECOME VERY UNSTABLE LATE AFTERNOON/EVENING. THETA-E RIDGE ACROSS THE SOUTH HALF OF THE AREA WITH GOOD MOISTURE CONVERGENCE AND LIS MINUS 6 TO 8. WILL INCLUDE FEW SEVERE THIS EVENING. HIGH PH2O WILL ALLOW ISOLATED STORMS TO PRODUCE VERY HEAVY RAINFALL WITH AMOUNTS UP TO 4 INCHES. WILL GENERALLY FOLLOW THE GFS IN MOVING LOW LEVEL TROF/BOUNDARY ...CURRENTLY OVER THE EASTERN/CENTRAL CAROLINAS... TO THE WESTERN CAROLINAS. TROF SHOULD REMAIN JUST TO THE NORTH AND WEST OF THE CWA THRU SUN NIGHT. BOUNDRY THEN SLIPS SOUTHWARD MONDAY BECOMING DIFFUSE AND NEARLY STATIONARY EAST/WEST ACROSS CENTRAL GA AND SOUTHERN SC. IN THE MEANTIME...MOIST AND UNSTABLE AIRMASS WITH WEAK UPPER LEVEL IMPULSES MOVING TO THE NORTHEAST ALONG THE BOUNDRY WILL COMBINE WITH AFTERNOON HEATING AND GOOD UVVS FOR LIKELY POPS AFTERNOON/EVENING AND CHANCE POPS AT NIGHT. WILL FOLLOW MOS CONSENSUS FOR TEMPS. && .LONG TERM (MONDAY NIGHT THROUGH FRIDAY)... UPPER LEVEL RIDGE OFF THE COAST WITH UPPER TROF JUST TO THE WEST ON TUE SHOULD CONTINUE THROUGH WED. WEAK UPPER LEVEL RIDGE BUILDS IN THU AND FRI. AT THE SURFACE NEARLY STATIONARY FRONTAL SYSTEM OVER THE EASTERN CAROLINAS MON DISSIPATES ALONG THE COAST TUE AND WED. WEAK EAST/WEST SURFACE TROF WILL BE ACROSS THE SOUTHERN SECTIONS OF THE AREA THU-FRI. SURFACE LOW PRESSURE OFF THE EAST CENTRAL COAST OF FL TO DRIFT SLOWLY NORTHWEST AND BE OFF THE NE FL COAST BY FRI. AIRMASS WILL CONTINUE UNSTABLE. POPS AND TEMPERATURES RETURN TO NEAR NORMAL BY WED. && .AVIATION... STATIONARY FRONT ACROSS THE MIDLANDS...FOCUS FOR AFTERNOON AND EVENING CONVECTION. IFR CONDITIONS IN THUNDERSTORMS MAINLY DUE TO VISIBILITY. MORNING LOW CLOUDINESS EXPECTED AND FOG...MAINLY CSRA-OGB MVFR UNTIL AROUND 12Z. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 25/25/
Hazardous weather outlook, Jul 29, 4:15 AM EDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 415 AM EDT FRI JUL 29 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-300900- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 415 AM EDT FRI JUL 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE LATER TODAY AS A STATIONARY FRONT REMAINS OVER THE AREA. A FEW STORMS MAY REACH SEVERE LIMITS. WIND GUSTS TO 60 MPH WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Special weather statement, Jul 29, 1:25 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 125 PM EDT FRI JUL 29 2005 GAZ064-065-077-SCZ025-030-035-291830- AIKEN-BARNWELL-BURKE-COLUMBIA-EDGEFIELD-RICHMOND- 125 PM EDT FRI JUL 29 2005 ...STRONG THUNDERSTORMS MOVING ACROSS THE AUGUSTA AREA... ...INTENSE LIGHTNING IN COLUMBIA COUNTY... AT 125 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS MOVING ACROSS THE AUGUSTA AREA. THESE STORMS WILL PRODUCE STRONG GUSTY WINDS TO 40 MPH...AND FREQUENT LIGHTNING. LOCALLY HEAVY RAIN...1.00 TO 2 INCHES INCH IS EXPECTED IN RICHMOND COUNTY. MOTORISTS SHOULD USE CAUTION ON THE ROADWAYS THIS AFTERNOON. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. THESE STORMS WILL MOVE ACROSS THE SAVANNAH RIVER AND INTO SOUTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES AND POSSIBLE WARNINGS. AWP
Special weather statement, Jul 29, 1:50 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 150 PM EDT FRI JUL 29 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 292000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 150 PM EDT FRI JUL 29 2005 ...STRONG THUNDERSTORMS IN THE CENTRAL SAVANNAH RIVER AREA WILL MOVE TOWARD THE CENTRAL MIDLANDS OF SOUTH CAROLINA... AT 140 PM NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF THUNDERSTORMS MOVING ACROSS THE AUGUSTA AREA. THESE STORMS WILL PRODUCE STREET FLOODING IN THE AUGUSTA METRO AREA...EXPECT 1 TO 2 INCHES IN LOCALIZED AREAS. ALSO...THESE STORMS WILL PRODUCE INTENSE FREQUENT LIGHTNING AND GUSTY WINDS TO 40 MPH. THE THUNDERSTORMS WILL CONTINUE TO INTENSIFY AND MOVE TOWARD THE COLUMBIA AREA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THERE IS THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES AND POSSIBLE WARNINGS. AWP
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:09 PM EDT | Severe Thunderstorm Warning | CAE | Sumter | 36 min |
| Jul 28, 9:15 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 45 min |
| Jul 28, 10:41 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 49 min |
| Jul 29, 12:30 AM EDT | Severe Thunderstorm Warning | CAE | Aiken | 45 min |
| Jul 29, 3:26 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Saluda | 49 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.